MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX MP VASCULAR ACCESS PORT; VORTEX¿ MP VASCULAR ACCESS PORT,

ANGIODYNAMICS VORTEX MP VASCULAR ACCESS PORT; VORTEX¿ MP VASCULAR ACCESS PORT,
Catalog Number MPP5SAT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A patient was scheduled for removal of thier broviac catheter implant due to clotting off and end of use.During the removal, the catheter broke off in pieces.It was confirmed the fragment was lodged in the vessel.The doctors assisted in removal, however were unable to reach the fragment.Ir was consulted, and the ir doctor requested the patient to be transported to ir to retrieve the retained catheter fragment.The port and catheter were removed and the catheter fragment was sent to pathology for examination.
 
Additional Manufacturer Narrative
The customer's reported complaint description of "catheter was difficult to remove during the explant procedure and eventually detached and migrated" could not be confirmed, as no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, (16607086-01 rev.E) which is supplied to the user with this catalog number, contains the following statements.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.After implantation and during system use: each access to the vortex® mp port system should be performed using aseptic technique.Use only non-coring needles with the vortex® mp port system.The noncoring needle design helps maintain the self-sealing septum.Under qualified procedures the vortex® mp port system allows up to 2,000 punctures with an angiodynamics® 22 gauge noncoring needle, when tested at 10 psi.This pressure exceeds the typical levels experienced in clinical practice.Do not use a syringe smaller than 10 ml.Smaller syringes may create an over-pressurized condition in the system.Warning: for chest placement, avoid medial catheter placement.Instructions for implantation of the vortex® mp port into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route to the subclavian vein.Note: a port placed too deeply may be difficult to palpate and access.Potential complications: use of the system involves potential risks associated with any implanted device or indwelling catheter.They include, but are not limited to: extravasation: catheter fracture, including "pinch-off syndrome".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX MP VASCULAR ACCESS PORT
Common Device Name
VORTEX¿ MP VASCULAR ACCESS PORT,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18106223
Report Number1317056-2023-00136
Device Sequence Number7863162
Product Code LJT
UDI-Device IdentifierH787MPP5SAT0
UDI-PublicH787MPP5SAT0
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K010189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberMPP5SAT
Device Lot Number5358791
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age4 YR
Patient SexMale